Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Smoker, alcoholic. Diabetic, constipation. On metformin. Help?

i am 56yr old patient with diabetes smoker+alcoholic+betel nut chewer. recently i met my doc he did all necessary tests and prescribed sitagliptin+metformin morning + metformin in evening after few days my sugar levels were normal i was very happy---- but after the tablets usage my tummy became very tight with constipation iasked my doc to change tablets as they are costly and my tummy hurts---- again my doc changed sitagliptin+metformin to metformin+glimperide +metformin at night on follow up my post prandial sugar peaked up back 250+ can someone help me to decrease my post prandial sugar as my fasting sugar is 88mg/dl waiting for priceless advise :)
Asked On : Tue, 19 Mar 2013
Answers:  2 Views:  276
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Controlling your blood sugar is especially important when you have diabetes.The post-prandial reading lets you know how much your meal impacts your blood sugar. High post-prandial blood sugar is a sign of poorly controlled diabetes, which puts you at greater risk of health problems, including heart attack and stroke.
You can always control your sugars either by changing the dose of current medications or by changing he medications,but you have to talk to your doctor for this.
Other things to do ...
You must quit smoking,alcohol and betel nut
Must do regular aerobic exercises for 40 minutes a day.
Control your diet and avoid sweets,junk foods,transfats,deep fried foods and colas
Consume more of green vegetables and fresh fruits.
You must consult a diabetologist and get investigated completely and managed properly under his guidance.
Answered: Tue, 19 Mar 2013
I find this answer helpful

2 Doctors agree with this answer

Internal Medicine Specialist Dr. Chaitanya Buch's  Response
Hello You are having good FBS and HIGH PPBS which is controlled with Sitagliptine but you dont tolerate it well so alternative drugs will be needed to be added.Also alcohol,smoking have adverse effect on glucose control and on vascular complications of Diabetes .Sitagliptine intolerance can be there but since you had also been taking Metformin (rightly) with it ,possibly you may give a try to Sita alone without metformin for few days and see if both are better ie glucose reduces and stomach complaints do not occour.Sitagliptin related stomach side effects would generally lead to diarrhoea which you do not have Cost still remains an issue unless a new molecule is added to your regime which can be done by your treating doctor Do get back for any clarifications if needed.TC get better soon
Answered: Tue, 19 Mar 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor